Skip to Accessibility Tools Skip to Content Skip to Footer
the devil holding tic tacs

Dear Prednisone…

Dear Prednisone,

Oh, how utterly difficult you can be. Whenever you are given to me, I am met with the most conflicting of emotions. I am thrilled and grateful that my inflammation and pain will be subsided almost instantly, yet I am ridden with fear and anxiety knowing the price I have to pay for this luxury.

They don’t call you the Devil’s tic tac for nothing…

The taste of Prednisone

Boy, are you one hard pill to swallow!

Yes, your actual taste is fowl. And if you hang out on my tongue for too long, I have to spit you out. But that is an easy problem, compared to the rest.

Side effects of taking Prednisone

Can we talk about my moon face?

Why must you make my face puff up like the moon? My jaw line and cheek bones are nice as they are! My face does not appreciate losing its form and turning into an engorged balloon. I’m virtually unrecognizable.

And can you take it easy on my knees? 

I find it a little excessive being a twenty-something-year-old and having to deal with inflamed knees. It’s hard to get up and down the stairs and don’t think for a minute I’ll be able to run unless you want to see me trip over myself. You make my feel like I have water swooshing around in my knee caps.

Oh, and my heart, seriously? 

The freaky heart palpitations at random times throughout the day and when I’m trying to fall asleep at night are so unnecessary. Can you just focus on helping my gut? Let’s try to leave my heart off limits. Scaring me into thinking I’m having a heart attack is not that funny.

Lay off the mind games, please!

Okay, I’m really passionate about this one, buddy. Why on earth, do you need to play mind games with me. I am a perfectly sane person. Again, can’t you just focus on the problem at hand—my digestive system! Why must you wander off into the complex world of my thoughts and emotions!

I can’t think straight anymore. I feel like I’m losing my mind. My emotions are up and down to the point that it’s hard to recognize myself, and I cannot fall asleep for the life of me. My thoughts bubble up and over uncontrollably and on indefinite repeat. And on top of this, zero sleep doesn’t help.

Did you eat before we met?

Before the doctor put you to work on my body, did it not occur to you to have a meal? Man, you make me feel like a bottomless pit. Or better yet, you make me feel like a pubescent teenage boy ravaging for food 24/7 because of his ever-growing body.

Geeze! It’s really intense and I get hangry all the time if food isn’t around. Maybe next time reach for a snack before you get assigned to me? I’m really not enjoying these extra pounds.

Prednisone wreaks havoc on the whole body

On second thought, maybe you need a hug.

Can I hug you? You are an exceptional talent at zapping inflammation but maybe it all went to your head? Your ego is so big that you think it’s funny to wreak havoc elsewhere and be rebellious? Well, if that’s the case, maybe I can hug the crazy out of you.

Deep breathes, Prednisone. I have faith you’ll change your ways someday. Deep breathes, and let’s try exhaling all that bad energy out.

On three. Ready?

One, two…

Love,

Elizabeth

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The InflammatoryBowelDisease.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • crystal.harper moderator
    2 months ago

    Love the comedic relief from this! You’re awesome, but prednisone… not so much, lol! Thanks for sharing!!

  • thedancingcrohnie moderator author
    2 months ago

    Thanks! lol agreed! Prednisone = no bueno

    Always dancing,
    Elizabeth (team member)

  • Poll